MAUDE Adverse Event Report: ARTHREX, INC. 24MM +2 LAT BASEPLATE, MODULAR; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. 24MM +2 LAT BASEPLATE, MODULAR; SHOULDR PROSTH, REVERSE CONFIG
Model Number 24MM +2 LAT BASEPLATE, MODULAR
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 4/04/2023, it was reported by a sales representative via email that an ar-9100-08p univers ii humeral stem 8mm had an inclination screw locked in position when opened.The case was completed successfully by using a bigger size (9) primary stem.This was discovered during a reverse total shoulder procedure, with no patient harm.Additional information received on 4/05/2023: the locked inclination screw was discovered during implantation.The glenoid fracture was caused by screwing the glenosphere to the base plate.Additional information received on 4/5/2023: the faulty ar-9100-08p arthrex univers ii humeral stem 8mm was discovered prior to implantation.The surgeon had originally planned for an rsa procedure but due to a fracture of the glenoid while screwing in the ar-9560-24-2 baseplate and an ar-9564-2433-lat glenosphere.It was not caught until the glenosphere was inserted and the entire baseplate rotated and shifted.The surgeon proceeded by removing the glenosphere with a removal device and the baseplate was pulled out by hand.The case was completed using an ar-9100-09pc arthrex univers ii stem, size 9.Additional information received on 4/6/2023; the procedure was delayed 2 hours and additional anesthesia was administered to the patient.Even though a size 9mm stem was used to complete the case, the surgeon did not need to broach the canal larger.Instead, the ar-9100-09pc arthrex univers ii stem, size 9 was implanted slowly allowing the bone to expand before the final impaction.The surgeon is planning on a revision surgery but has not been scheduled yet.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the glenosphere.

Brand Name
24MM +2 LAT BASEPLATE, MODULAR
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16844989
Report Number1220246-2023-06644
Device Sequence Number6823682
Product Code PHX
UDI-Device Identifier00888867296497
UDI-Public00888867296497
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24MM +2 LAT BASEPLATE, MODULAR
Device Catalogue NumberAR-9560-24-2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown